Skip to main content
MedVellum
QuestionsVideosPricing

MedVellum

Fellowship exam preparation across every specialty: source-verified topics, questions in every format, and videos.

Product

  • Specialties
  • Questions
  • Videos
  • Exam tools
  • Pricing

Verification & policy

  • Verified register
  • Editorial policy
  • Privacy
  • Terms

Account

  • Sign in
  • Create account
  • Dashboard
  • Account & billing

© 2026 MedVellum. For education only — not a substitute for clinical judgement.

llms.txtPsychiatry LLM catalogSitemap

EM VivasRadiation and chemical exposure

EM Vivas · Radiation and chemical exposure

CBRN ED receiving — decon, atropine and ARS viva

Clinical viva on decontamination, nerve-agent antidotes, mustard, cyanide, and lymphocyte biodosimetry.

clinical1 min readVerification in progress

Target exams

ACEMFRCEMABEM
On this page
Study tools

Target exams

ACEMFRCEMABEM
Prompt
Discuss how you receive a chemically contaminated casualty cluster with cholinergic features, how you protect staff, the atropine/pralidoxime plan including aging, mustard management without antidote, and early ARS dose estimation.

Interpretation

Reveal interpretationShowHide

Decon first. PPE, zones, clothing removal then soap-and-water shower; no dirty entry to resus.[2]

Nerve agent. Atropine 2 mg IV repeat to dry secretions; pralidoxime 30 mg/kg early because aging (minutes for soman) prevents reactivation; airway and benzos for seizures.[2][3]

Mustard. No antidote — decon + supportive burns/airway/eye care after latent blistering.[4]

Cyanide. Hydroxocobalamin 5 g IV for rapid collapse/high lactate scenarios as indicated.[5]

ARS. Early emesis and serial lymphocyte fall estimate dose; supportive marrow care; decontaminated patient is low staff radiation risk.[1]

Emergency Medicine Pro

Continue reading

You have read the opening of this viva. The complete unit — every section and its primary-source references — is part of the Emergency Medicine fellowship library.

Sign in to continueSee pricing
References5ShowHide
  1. [1]Waselenko JK, MacVittie TJ, Blakely WF, et al. Medical management of the acute radiation syndrome: recommendations of the Strategic National Stockpile Radiation Working Group. Ann Intern Med, 2004.PMID 15197022
  2. [2]Hulse EJ, Haslam JD, Emmett SR, Woolley T. Organophosphorus nerve agent poisoning: managing the poisoned patient. Br J Anaesth, 2019.PMID 31248646
  3. [3]Worek F, Thiermann H, Wille T. Organophosphorus compounds and oximes: a critical review. Arch Toxicol, 2020.PMID 32506210
  4. [4]Kehe K, Balszuweit F, Steinritz D, Thiermann H. Molecular toxicology of sulfur mustard-induced cutaneous inflammation and blistering. Toxicology, 2009.PMID 19651324
  5. [5]Borron SW, Baud FJ, Mégarbane B, et al. Hydroxocobalamin for severe acute cyanide poisoning by ingestion or inhalation. Am J Emerg Med, 2007.PMID 17543660
Emergency Medicine Pro

$29/ monthor $279 / year

The complete Emergency Medicine library, every exam format, one subscription.

  • Complete library for one chosen specialty
  • Timed MCQ mock exams and spaced review
  • Clinical cases & cross-table vivas
See pricingSign in
PreviousCardiogenic shock vs pulmonary oedemaAcute decompensated heart failureNextCentral and arterial line insertion vivaCentral and arterial line insertion